MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION EXPRESS SD RENAL/BILIARY; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74937912719150
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Rupture (1546); Material Integrity Problem (2978)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon burst, and a balloon fragment became stuck in the placed stent, requiring intervention.Vascular access was obtained via right common femoral artery.The 50% stenosed target lesion was located in the severely calcified and tortuous left renal artery.A 6f non-boston scientific (bsc) sheath, guide catheter and.018 wire was used.However, the wire was not supportive enough to place the sheath due to tortuous lesion, therefore, a.014 thruway guidewire was used and crossed.Afterwards, this 7.0mmx19mmx150cm express sd renal/biliary stent balloon expandable was advanced over the wire in the existing placed stent with severe stenosis.This stent was placed and expanded but, upon second inflation, the balloon ruptured.When deflating the balloon, slow deflation was observed.The device was then pulled back into the sheath, but resistance occurred.A balloon fragment appeared to be stuck in the placed stent.Under x-ray, the distal and proximal ro markers were observed in the non-bsc 6f sheath, and the physician decided to remove the sheath, balloon shaft and wire all together.Another angiography was performed and found the renal artery to be occluded due to balloon fragment left in the body.The physician attempted to recross the lesion with a wire, but it was unsuccessful.The physician determined that the stenosis was too great to recross.There were no further complications noted as a result of this event.
 
Additional Manufacturer Narrative
H6 - patient codes correction: thrombosis removed.
 
Event or Problem Description
It was reported that the balloon burst, and a balloon fragment became stuck in the placed stent, requiring intervention.Vascular access was obtained via right common femoral artery.The 50% stenosed target lesion was located in the severely calcified and tortuous left renal artery.A 6f non-boston scientific (bsc) sheath, guide catheter and.018 wire was used.However, the wire was not supportive enough to place the sheath due to tortuous lesion, therefore, a.014 thruway guidewire was used and crossed.Afterwards, this 7.0mmx19mmx150cm express sd renal/biliary stent balloon expandable was advanced over the wire in the existing placed stent with severe stenosis.This stent was placed and expanded but, upon second inflation, the balloon ruptured.When deflating the balloon, slow deflation was observed.The device was then pulled back into the sheath, but resistance occurred.A balloon fragment appeared to be stuck in the placed stent.Under x-ray, the distal and proximal ro markers were observed in the non-bsc 6f sheath, and the physician decided to remove the sheath, balloon shaft and wire all together.Another angiography was performed and found the renal artery to be occluded due to balloon fragment left in the body.The physician attempted to recross the lesion with a wire, but it was unsuccessful.The physician determined that the stenosis was too great to recross.There were no further complications noted as a result of this event.It was further reported that it is unknown if thrombosis occurred after procedure.The reported issue was severe stenosis and balloon fragment occlusion.

Brand Name
EXPRESS SD RENAL/BILIARY
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22004683
Report Number2124215-2025-29576
Device Sequence Number17905248
Product Code FGE
UDI-Device Identifier08714729390510
UDI-Public(01)08714729390510(17)280116(10)35641570
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152607
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74937912719150
Device Catalogue NumberH74937912719150
Device Lot Number0035641570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/07/2025
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: .014 THRUWAY; GUIDEWIRE: .014 THRUWAY; INTRODUCER SHEATH: 6F TERUMO; INTRODUCER SHEATH: 6F TERUMO
Outcome Attributed to Adverse Event Other;
Patient SexUnknown